Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 29, NWS Phoenix, AZ

October 28, 2025Gila County, Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this wind advisory at Oct 28, 2025, 1:08 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Oct 29, 2025, 5:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 1:08 PM MST (20:08 UTC)
In effect from
Oct 29, 2025, 5:00 AM MST
Expired
Oct 29, 2025, 12:00 PM MST
In force
7 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3636 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

311 
WWUS75 KPSR 282008
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
108 PM MST Tue Oct 28 2025

AZZ547-549-552-555-557-558-291400-
/O.NEW.KPSR.WI.Y.0029.251029T1200Z-251029T1900Z/
Rio Verde/Salt River-Fountain Hills/East Mesa-Superior-Apache
Junction/Gold Canyon-Mazatzal Mountains-Pinal/Superstition
Mountains-
Including the cities of Fountain Hills, Apache Junction,
Superior, Tortilla Flat, and Sunflower
108 PM MST Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 5 AM TO NOON MST WEDNESDAY...

* WHAT...East winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Apache Junction/Gold Canyon, Fountain Hills/East Mesa, 
  Mazatzal Mountains, Pinal/Superstition Mountains, Rio Verde/Salt 
  River, and Superior.

* WHEN...From 5 AM to noon MST Wednesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

RW
2 follow-up statements
671 
WWUS75 KPSR 290820
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
120 AM MST Wed Oct 29 2025

AZZ547-549-552-555-557-558-291900-
/O.CON.KPSR.WI.Y.0029.251029T1200Z-251029T1900Z/
Rio Verde/Salt River-Fountain Hills/East Mesa-Superior-Apache
Junction/Gold Canyon-Mazatzal Mountains-Pinal/Superstition
Mountains-
Including the cities of Superior, Fountain Hills, Sunflower,
Apache Junction, and Tortilla Flat
120 AM MST Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 
NOON MST TODAY...

* WHAT...East winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Apache Junction/Gold Canyon, Fountain Hills/East Mesa, 
  Mazatzal Mountains, Pinal/Superstition Mountains, Rio Verde/Salt 
  River, and Superior.

* WHEN...From 5 AM early this morning to noon MST today.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

&&

$$

KB
034 
WWUS75 KPSR 291859
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1159 AM MST Wed Oct 29 2025

AZZ547-549-552-555-557-558-292000-
/O.EXP.KPSR.WI.Y.0029.000000T0000Z-251029T1900Z/
Rio Verde/Salt River-Fountain Hills/East Mesa-Superior-Apache
Junction/Gold Canyon-Mazatzal Mountains-Pinal/Superstition
Mountains-
Including the cities of Apache Junction, Superior, Tortilla Flat,
Fountain Hills, and Sunflower
1159 AM MST Wed Oct 29 2025

...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY...

The threat has ended.

$$

18

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 28, 10:05 AM MST, 3 hours 3 minutes earlier. Its key messages:

  • A weak cold front will slide across the forecast area resulting in breezy conditions for portions of the region today and Wednesday.
  • Dry and mostly tranquil conditions will prevail through the weekend with above normal temperatures.
Area forecast discussion, Oct 28, 10:05 AM MST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1005 AM MST Tue Oct 28 2025

.UPDATE...
Updated Aviation

&&

.KEY MESSAGES...

- A weak cold front will slide across the forecast area resulting in
breezy conditions for portions of the region today and Wednesday.

- Dry and mostly tranquil conditions will prevail through the
weekend with above normal temperatures.

&&

.SHORT TERM /Today through Wednesday/...
Water vapor satellite imagery and objective analysis early this
morning reveal a deep trough digging into the Plains and high
pressure across Mexico and the Baja. The high pressure to the south
will start to build into the Desert SW today and into tomorrow
resulting in H5 heights rising into the 588-590 dm range, peaking
late tonight. This will lead to temperatures warming a couple
degrees today. Afternoon high temperatures today are forecasted to
be in the low 90s across the lower deserts and in the mid 80s across
the higher terrain. The aforementioned trough digging into the
Plains will push a weak backdoor cold front through the region later
today and into Wednesday. Despite H5 heights being around 588 dm
tomorrow, this backdoor cold front will result in temperatures
cooling a degree or two on Wednesday.

Additionally, the backdoor cold front will lead to areas of breezy
to locally windy conditions across the CWA from this afternoon and
continuing into Wednesday. No products will be needed as wind gusts
are expected to stay below Advisory criteria (< 40 mph). Wind gusts
of 20-25 mph are expected this afternoon and evening across the
lower Colorado River Valley and the higher terrain to the north and
east of Phoenix. Wind gusts will then pick up (20-30 mph) during the
overnight hours into Wednesday morning across the higher terrain
areas of south-central and SW AZ. The highest gusts will be along
the ridgetops where gusts upwards of 35 mph are possible. Wind gusts
will then taper off Wednesday afternoon and evening.

&&

.LONG TERM /Thursday through Tuesday/...
On Thursday a weak shortwave trough will move through the region.
This will lead to lowering heights aloft with H5 heights falling to
around 581-585 dm. This in turn will result in temperatures cooling
a couple degrees, but remaining above normal. By the end of the
workweek and beginning of the weekend afternoon high temperatures
are forecasted to fall into the upper 80s to around 90 degrees
across the lower deserts and into the upper 70s to mid 80s across
the higher terrain. By the beginning of next week high pressure will
build back into the Desert SW. With high pressure building back in
H5 heights will rise back into a 589-591 dm range. This will result
temperatures warming a couple of degrees. With afternoon high
temperatures forecasted to be in the low 90s across the lower
deserts and in the mid 80s across the higher terrain. Despite the
minor changes in the overall weather pattern over the next week,
temperatures will remain 5-8 degrees above normal and dry conditions
will persist.

&&

.AVIATION...Updated at 1705Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
A non-typical wind trend will be the primary weather issue through
Wednesday afternoon under clear skies. E/NE wind directions will be
preferred for much of the time frame, however an attempt for
directions to become more NW late afternoon/early evening may
briefly cause a period of N/NW cross runway winds. Increased speeds
of east winds with gusts near 20kt may also be possible Wednesday
morning/early afternoon with conditions approaching LLWS criteria
around sunrise prior to achieving mechanical mixing.

Southeast California/Southwest Arizona including KIPL and KBLH:
No major weather issues should exist through Wednesday afternoon
under clear skies. North winds will be common through the period
with some tendency for KIPL to back to westerly during the
overnights. Some daytime gustiness may be common especially at KBLH.

&&

.FIRE WEATHER...
Temperatures will fluctuate a few degrees up and down through the
week, but remain around 5-8 degrees above normal for this time of
year. MinRHs will be around 10-15% for the lower deserts to around
20% for the higher terrain areas through the week, with good
overnight recovery. Wind gusts of 20-25 mph are expected across the
Lower Colorado River Valley and higher terrain in the eastern
district this afternoon and evening. Winds will then pick up across
south-central and SW AZ during the overnight hours tonight into
Wednesday morning, where gusts of 20-30 mph are expected. Gusts
upwards of 35 mph are possible along ridgetops. Winds will then
taper off through Wednesday afternoon and evening. With winds
returning to their typical diurnal tendencies and minimal afternoon
gustiness on Thursday.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.

&&

SHORT TERM...Berislavich
LONG TERM...Berislavich
AVIATION...18
FIRE WEATHER...Berislavich

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.